Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2020, 5:03 PM CDT for LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2020, 5:03 PM CDT (22:03 UTC)
- Expired
- Mar 12, 2020, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WUUS54 KTSA 122203
SVRTSA
OKC079-122300-
/O.NEW.KTSA.SV.W.0027.200312T2203Z-200312T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
503 PM CDT Thu Mar 12 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Le Flore County in southeastern Oklahoma...
* Until 600 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located 6 miles east of
Talimena State Park, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Heavener... Talimena State Park...
Heavener Runestone State Park... Hodgen...
Summerfield...
LAT...LON 3475 9498 3490 9496 3491 9445 3462 9446
TIME...MOT...LOC 2203Z 275DEG 26KT 3481 9483
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
698
WWUS54 KTSA 122208
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
508 PM CDT Thu Mar 12 2020
OKC079-122300-
/O.CON.KTSA.SV.W.0027.000000T0000Z-200312T2300Z/
Le Flore OK-
508 PM CDT Thu Mar 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN LE FLORE COUNTY...
At 508 PM CDT, a severe thunderstorm was located 7 miles northeast of
Whitesboro, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Heavener... Heavener Runestone State Park...
Hodgen... Summerfield...
LAT...LON 3474 9494 3490 9487 3491 9445 3462 9446
TIME...MOT...LOC 2208Z 277DEG 25KT 3478 9481
HAIL...1.50IN
WIND...60MPH
$$498
WWUS54 KTSA 122229
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
529 PM CDT Thu Mar 12 2020
OKC079-122300-
/O.CON.KTSA.SV.W.0027.000000T0000Z-200312T2300Z/
Le Flore OK-
529 PM CDT Thu Mar 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN LE FLORE COUNTY...
At 528 PM CDT, a severe thunderstorm was located 7 miles north of
Big Cedar, moving east at 35 mph. Another storm was located 4 miles
northeast of Whitesboro, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Heavener... Heavener Runestone State Park...
Hodgen... Summerfield...
LAT...LON 3474 9494 3490 9487 3491 9445 3462 9446
TIME...MOT...LOC 2228Z 279DEG 29KT 3475 9462
HAIL...1.75IN
WIND...60MPH
$$989 WWUS54 KTSA 122245 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 545 PM CDT Thu Mar 12 2020 OKC079-122300- /O.CON.KTSA.SV.W.0027.000000T0000Z-200312T2300Z/ Le Flore OK- 545 PM CDT Thu Mar 12 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHEASTERN LE FLORE COUNTY... At 545 PM CDT, a severe thunderstorm was located 7 miles northeast of Muse, moving east at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Hodgen... LAT...LON 3471 9480 3485 9473 3484 9445 3462 9446 TIME...MOT...LOC 2245Z 274DEG 18KT 3476 9469 HAIL...0.88IN WIND...60MPH $$
180
WWUS54 KTSA 122254
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
554 PM CDT Thu Mar 12 2020
OKC079-122304-
/O.EXP.KTSA.SV.W.0027.000000T0000Z-200312T2300Z/
Le Flore OK-
554 PM CDT Thu Mar 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3471 9480 3485 9473 3484 9445 3462 9446
TIME...MOT...LOC 2254Z 275DEG 26KT 3475 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 12, 2:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Thu Mar 12 2020 .DISCUSSION... Partial clearing has allowed temperatures to warm into the lower to mid 80s, with lower to mid 60s dewpoints situated across far southeast OK into western AR. A ribbon of SBCAPES around 1000-2000 J/kgs is expected to develop by late afternoon ahead of a southward surging cold front. There looks to be a small window open for strong/severe storms across western AR into southeast OK, with the recent HRRR showing initiation around 22-23Z with storms exiting far southeast OK toward 01Z. The cold front should become stationary across northern TX, with the bulk of showers/thunderstorms remaining generally south of I-40 into Friday morning. Precipitation is expected to become more widespread and lift north late Friday into Saturday as an upper system ejects into the Plains and the surface boundary retreats north as a warm front. Severe weather is not expected during this time-frame although there should be periods of locally heavy rainfall. Precipitation is expected to shift east of the region Saturday night, with Sunday shaping up to be a mostly dry day. A very active and moist southwesterly upper flow will set up beyond Sunday and persist through most of next week. Timing of impulses within the upper flow remains troublesome, with the forecast featuring reasonably high chances of rain each day. This may peak toward the end of the week as a stronger upper wave lifts into the Plains. Stayed very close to NBM for PoPs/temperatures in the extended. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 54 44 56 / 0 60 100 80 FSM 49 58 44 58 / 20 80 100 90 MLC 50 57 48 64 / 30 90 100 90 BVO 40 53 41 52 / 0 40 100 70 FYV 42 54 42 55 / 10 60 100 90 BYV 42 53 39 49 / 0 50 100 90 MKO 47 55 44 57 / 10 70 100 90 MIO 40 53 41 50 / 0 40 100 90 F10 46 54 45 62 / 20 80 100 80 HHW 54 58 49 66 / 80 90 80 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Mar 12, 12:49 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1249 PM CDT Thu Mar 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1249 PM CDT Thu Mar 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far southeast Oklahoma and west-central Arkansas. ONSET...After 4 pm. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far southeast Oklahoma and west-central Arkansas. ONSET...After 4 pm. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are expected to develop late this afternoon in the vicinity of a cold front across extreme southeast Oklahoma and west-central. There is the potential for these storms to become strong to severe with large hail and damaging winds the main concern. However, there is also a small possibility of a tornado. This activity is expected to exit the area by early evening. Additional showers and thunderstorms will be possible overnight across southeast Oklahoma and west-central Arkansas as the frontal boundary lingers across north Texas. Gusty winds are expected to continue through the afternoon across eastern Oklahoma and western Arkansas. This combined with unseasonably warm temperatures and relative humidity values dropping to around 30 percent across portions of northeast Oklahoma and northwest Arkansas will create an elevated fire weather danger this afternoon. These conditions will improve this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY AND SATURDAY...Thunderstorm Potential... Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A strong upper level storm system will approach from the southwest Friday into Saturday. Storms with locally heavy rainfall will be possible across southeast Oklahoma Friday, spreading across the remainder of the area Friday night into Saturday. Localized flooding will be possible, depending on exactly where the heavier rain bands develop. Another round of storms with heavy rainfall is expected Monday into Tuesday on next week. Flooding will likely become more of a concern by this time, especially in areas that receive heavy rainfall over the weekend. Thunderstorm chances will likely persist on Wednesday as yet another upper disturbance approaches from the southwest. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 12, 4:11 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Tulsa OK 411 PM CDT Thu Mar 12 2020 OKZ075-122145- Latimer OK- 411 PM CDT Thu Mar 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 445 PM CDT... At 411 PM CDT, a strong thunderstorm was located 4 miles southwest of Damon, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Red Oak... Higgins... Damon... Bengal... Panola... LAT...LON 3472 9541 3487 9545 3497 9506 3473 9506 TIME...MOT...LOC 2111Z 259DEG 18KT 3480 9535
Special weather statement, Mar 12, 4:23 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Tulsa OK 423 PM CDT Thu Mar 12 2020 OKZ076-122200- Le Flore OK- 423 PM CDT Thu Mar 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY UNTIL 500 PM CDT... At 422 PM CDT, strong thunderstorms were located along a line extending from near Lake Wister State Park to near Howe. Movement was east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Poteau... Heavener... Wister... Howe... Heavener Runestone State Park... Lake Wister State Park... LAT...LON 3501 9488 3508 9445 3484 9445 3487 9484 TIME...MOT...LOC 2122Z 260DEG 15KT 3494 9480 3495 9461
Special weather statement, Mar 12, 4:55 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Thu Mar 12 2020
OKZ076-122230-
Le Flore OK-
455 PM CDT Thu Mar 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
530 PM CDT...
At 455 PM CDT, a strong thunderstorm was located near Talimena State
Park, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Heavener... Talimena State Park...
Heavener Runestone State Park... Hodgen...
Summerfield...
LAT...LON 3472 9502 3485 9501 3486 9500 3491 9500
3493 9445 3466 9447
TIME...MOT...LOC 2155Z 273DEG 26KT 3482 9493The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:11 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Mar 12, 4:23 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Mar 12, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Mar 12, 4:55 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 12, 5:13 PM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| Mar 12, 5:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Mar 12, 6:17 PM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| Mar 12, 6:49 PM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.